Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have BP. Had gained weight and was taking bc pill. Now on healthy lifestyle. CAn the medication be stopped?

I was put on bp medication 3 years ago, because at the time i was smoking and also on the bc pill. I also gained weight and was just unhealthy all the way around. I haven't smoked in 3 years, I am currently back on the bc pill and I have lost 22 pounds. I was switched to bystolic about 3 months ago, only taking 2.5 mg a night. The past few weeks I have felt tired, and dizzy at times. I've been monitoring my bp closely for about a week now and the highest it has gotten has been 140/71, which was right after a workout. 10 min after it was back down to 112/71. I'm only 25 years old and I have lost the 22 pounds in two months after finding out that I had hypothyroidism. I work out 3 times a week at least and i don't consume more than 1200 calories a day. My question is, now that I have a healthy lifestyle, is it possible that I don't need the bp meds anymore? I'm a little worried to stop them, being that they are a beta blocker, and I do not want to have adverse effects.

Thanks Sierra
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear ma'm
Thanks for writing to HCmagic.
I have gone through your details and i feel the you feel. Yes it is feasible to stop your medication (nebivolol 2.5 mg per day) but only in consultation with your physician. It is proven fact that quitting tobacco and losing weight are helpful in reducing BP, both of which have been done by you. I want you to stop it under the guidance of your physician only because he will look into other things like existing end organ damage/ birth control pill intake/ current biochemical parameters/possibility of recurrence etc. Moreover you would be required to be vigilant about recurrence of high blood pressure and get it check periodically because you are on BC pills and you have hypothyroidism (both can cause high BP). it is well known that many hypertensive (high BP) patients remain normotensive (normal BP) for variable period of time after stopping their medication.
i hope its clear now. Feel free to discuss further.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor